Alert archive / Mississippi / Dense Fog Advisories in 2017
Dense Fog Advisory 21, NWS Jackson, MS
NWS Jackson, MS issued this dense fog advisory at Nov 30, 2017, 7:33 PM CST for 11 counties in Mississippi. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2017, 7:33 PM CST (01:33 UTC)
- Expired
- Dec 1, 2017, 10:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Jackson, MS
Counties Clarke County, MS, Covington County, MS, Forrest County, MS, Jasper County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Lincoln County, MS, Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 87 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1811 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
369 WWUS74 KJAN 010133 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 733 PM CST Thu Nov 30 2017 ...DENSE FOG ADVISORY THROUGH 9 AM CST FRIDAY FOR PORTIONS OF EAST CENTRAL AND SOUTHEAST MISSISSIPPI... MSZ052-057-058-062>066-072>074-010945- /O.NEW.KJAN.FG.Y.0021.171201T0133Z-171201T1500Z/ Lauderdale-Jasper-Clarke-Lincoln-Lawrence-Jefferson Davis- Covington-Jones-Marion-Lamar-Forrest- Including the cities of Meridian, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 733 PM CST Thu Nov 30 2017 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY... The National Weather Service in Jackson has issued a Dense Fog Advisory, which is in effect until 9 AM CST Friday. * VISIBILITY...Less than a quarter of a mile at times. * IMPACTS...Reduced visibility will make driving hazardous. Motorists are urged to increase their following distance and allow extra time to reach their destinations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ 22
2 follow-up statements
497 WWUS74 KJAN 011027 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 427 AM CST Fri Dec 1 2017 ...DENSE FOG ADVISORY THROUGH 9 AM CST FRIDAY FOR PORTIONS OF EAST CENTRAL AND SOUTHEAST MISSISSIPPI... MSZ052-057-058-062>066-072>074-011500- /O.CON.KJAN.FG.Y.0021.000000T0000Z-171201T1500Z/ Lauderdale-Jasper-Clarke-Lincoln-Lawrence-Jefferson Davis- Covington-Jones-Marion-Lamar-Forrest- Including the cities of Meridian, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 427 AM CST Fri Dec 1 2017 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * VISIBILITY...Less than a quarter of a mile at times. * IMPACTS...Reduced visibility will make driving hazardous. Motorists are urged to increase their following distance and allow extra time to reach their destinations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
073 WWUS74 KJAN 011458 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 858 AM CST Fri Dec 1 2017 ...DENSE FOG ADVISORY EXTENDED THROUGH 10 AM CST FRIDAY FOR PORTIONS OF EAST CENTRAL AND SOUTHEAST MISSISSIPPI... MSZ052-057-058-062>066-072>074-011600- /O.EXT.KJAN.FG.Y.0021.000000T0000Z-171201T1600Z/ Lauderdale-Jasper-Clarke-Lincoln-Lawrence-Jefferson Davis- Covington-Jones-Marion-Lamar-Forrest- Including the cities of Meridian, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 858 AM CST Fri Dec 1 2017 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... * VISIBILITY...Less than a quarter of a mile at times. * IMPACTS...Reduced visibility will make driving hazardous. Motorists are urged to increase their following distance and allow extra time to reach their destinations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ DL
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this dense fog advisory went out at Nov 30, 6:19 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Nov 30, 6:19 PM CST, 1 hour 14 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 619 PM CST Thu Nov 30 2017 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: LIFR conds have rapidly developed along I-59 in the wake of the -SHRA activity that ended late aftn. Drier air from the nw wl slowly move into the area this evng and briefly improve conds before conds lower again toward morning. The lowest flight restrictions will once again be mainly southeast of a line from the Golden Triangle area through the Jackson area through Brookhaven. IFR/LIFR conditions will again be possible, especially around daybreak, with improvement through the mid/late morning hours. VFR conds are expected arewide by 21Z. /22/ && .DISCUSSION... Tonight and Friday: The last of the rain is now exiting the I-59 corridor as the weak front continues to make steady progress through the area this afternoon. Weak cool advection will occur overnight, as a drier airmass characterized by PW < 1 inch filters into the area. Enough lingering low level moisture will exist over southeastern parts of the area for some low clouds or fog to develop overnight and early Friday morning - roughly in the same area as this morning, though the mechanism for potential development would be different (advection vs radiation). Confidence in dense fog development is too low to mention in the HWO at this point, given the light northerly breeze may be sufficiently disruptive in many areas. Once any lingering clouds diminish, Friday should be mostly sunny with slightly cooler (though still quite seasonable) conditions. /DL/ Friday night through the middle of next week: High pressure and ridging aloft extending north from the Gulf of Mexico will work to keep the Arklamiss relatively mild and dry through at least Sunday. By Sunday night a weak shortwave will approach from the west and low level high pressure moving to the east will additionally facilitate moist southerly flow increasing over the Lower Mississippi Valley. Model consensus suggests showers and some isolated storms with said shortwave over east TX and portions of the Arklatex, but this consensus tends to lower rain chances as shortwave heads further east and dampens while skirting our region. This should set the stage for a very warm Monday with warmth possibly lingering through the day Tuesday in many areas, depending on timing of an anticipated big cold front next week. Regarding this cold front, models remain inconsistent on timing with a range of potentially arriving in from the northwest Monday night (on the fast side) to Tuesday night (on the slow side). Of course what verifies will likely be in the middle so anticipate decent likelihood of all areas getting into the cold air by later Tuesday into Tuesday night. Models generally continue to show the initial front to push out ahead of the major synoptic lift aloft and thus not be in the optimal configuration for producing much thunderstorm activity along the boundary. What is more likely giving the orientation of mass fields with the front is that a good deal of the precipitation will be anifrontal (back in the chillier air) although there should be enough elevated instability to ensure at least a smattering of embedded thunderstorms. As of this juncture the risk of even isolated severe thunderstorms is low. One subtle trend with model consensus today has been to show less risk of lingering overrunning precipitation (into late Wednesday/Wednesday night) in the wake of this front. The scenario of lingering precip through this time would open up the discussion of at least some potential for winter weather mixing in across northern zones given the strength of the cold air mass coming in. However, considering the latest trends toward precip clearing faster, the risk of wintry precip seems to be lowering toward climatological norms for early December (i.e., very low). Of course we will be monitoring the situation quite closely in the days to come and people can at least be confident in the weather feeling very much like the calendar date come the middle of next week. /BB/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 46 70 45 73 / 0 0 1 1 Meridian 47 69 43 70 / 1 3 1 1 Vicksburg 44 68 43 71 / 0 0 1 1 Hattiesburg 48 70 46 71 / 3 4 1 1 Natchez 45 69 44 72 / 0 0 1 1 Greenville 42 64 42 68 / 0 0 0 1 Greenwood 43 66 42 69 / 0 0 0 1 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DL/22/BB
Hazardous weather outlook, Nov 30, 2:15 PM CST, 5 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 215 PM CST Thu Nov 30 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 012015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 215 PM CST Thu Nov 30 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and central Mississippi. .DAY ONE...Tonight and Friday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. DL && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Tropical page... www.weather.gov/jan/tropical National Hurricane Center Home Page... www.nhc.noaa.gov/ Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 1:57 PM CST | Dense Fog Advisory | JAN | Adams, Attala, Carroll, Choctaw, Claiborne, Clarke and 33 more | 20 hr |
Nearby
Dense Fog Advisories in Mississippi, 2017Every dense fog advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.